MAUDE Adverse Event Report: BALLARD CLOSED SUCTION ADULT, 12 FR, DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD CLOSED SUCTION ADULT, 12 FR, DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 2160
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Asphyxia (1851); Headache (1880); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 19-nov-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
The patient reports that while suctioning himself the catheter caused him harm and he "bleed" and he experienced pain in his chest.The patient also says that the device does not reach the base of the trachea and it goes only so far; therefore, he has to push the catheter to make it reach further, causing him to lose air, feel asphyxia and headache.Additional information received 06-nov-2020 from the patient stated the problem with that catheter is the elbow shape, it is because the base where it connects to the tracheostomy is small.That's why the air escapes and suffocates [me] "because the oxygen does not pass completely into the lungs through that escape and neither does it stay fixed in the position that you connect it, but as time goes by it turns little by little." additionally, the accordion shape tube connected on the side of the catheter that connects to the sleeve of the ventilator, that sends air through the trachea towards the lungs, moves from side to side.

Brand Name
BALLARD CLOSED SUCTION ADULT, 12 FR, DSE
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10870609
Report Number8030647-2020-00091
Device Sequence Number14112373
Product Code BSY
UDI-Device Identifier00609038939056
UDI-Public00609038939056
Combination Product (Y/N)N
Initial Reporter CountryRQ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2160
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/19/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR